MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L
Model Number 02.12.0025L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 january 2020.Lot 184193: (b)(4) items manufactured and released on 26-sep-2018.Expiration date: 2023-09-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional items involved in the complaint, batch review performed on (b)(6) 2020.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot.182891.Lot 182891: (b)(4) items manufactured and released on 12-sep-2018.Expiration date: 2023-09-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Gmk-sphere 02.12.0510fl tibial insert fixed sphere flex size 5/10 mm l (k121416) lot.183024.Lot 183024: (b)(4) items manufactured and released on 26-jul-2018.Expiration date: 2023-07-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs manager: delayed infection in cemented tka, 11 months after primary operation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
The patient came in due to signs of an infection and the pathogen is unknown.The surgeon removed all hardware and implanted an antibiotic spacer almost 1 year after primary.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9698515
Report Number3005180920-2020-00035
Device Sequence Number11452059
Product Code JWH
UDI-Device Identifier07630030862410
UDI-Public07630030862410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model Number02.12.0025L
Device Catalogue Number02.12.0025L
Device Lot Number184193
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;